# SDR CA031014003

- Difficulty date: September 25, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Found FBA-2C
- Aircraft time: 2,955 hours
- Engine: Lyc O540A1C5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Plug
- Part number: LW11775
- Condition: Worn
- Location: Piston Pin
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)  END PLUG IN QUESTION WAS WORN AWAY TO NO MORE THAN .030 OF AN INCH. AT WHICH POINT THE STEEL WRIST PIN WOULD HAVE BEEN WEARING HARDON THE CYLINDER WALL, IF THE ALUMINUM PIN WORE ANYMORE. ALSO NOTED, THE WRIST PIN MOVED ALL THE WAY OVER TOTHE WORN SIDE. THIS CREATED A SITUATION WHERE THE PISTON, ON ONE SIDE HAS A COM PLETE STEEL WRIST PIN INSIDE. THE OTHER SIDE HAD ONLY ABOUT 3/4 OF WRIST PIN INTHE PISTON HOLE. THIS HAS APPEARED TO CREATE A 'HOT' SPOT ON THE SIDE WITH NO W RIST PIN IN IT. THE PISTON IS BURNED. THIS ALSO HAPPENED TO BE THE EXHAUST SIDE OF THE CYLINDER. THE CYLINDER HEAD ITSELF LOOKS LIKE IT WAS OVER HEATED AND THE HEAD LOOKS CRACKED. THESE PINS WERE INSTALLED IN 1993.
